Alert archive / Puerto Rico / Special Weather Statements in 2022
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Aug 30, 2022, 1:21 PM CDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2022, 1:21 PM CDT (18:21 UTC)
- Expired
- Aug 30, 2022, 2:15 PM CDT
- In force
- 54 min
- Issued by
- NWS JSJ
- Hail
- 0.00 in
- Wind
- 40
The radar
The San Juan radar (TJUA), 105 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
632
WWCA82 TJSJ 301821
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
221 PM AST Tue Aug 30 2022
PRZ009>011-301915-
Mayaguez and Vicinity PR-Western Interior PR-Southwest PR-
221 PM AST Tue Aug 30 2022
...A strong thunderstorm will impact portions of the Municipalities
in Western Interior, West and Southwestern Puerto Rico through 315
PM AST...
At 218 PM AST, a strong thunderstorm was over the municipalities of
Las Marias, Maricao, Sabana Grande and Anasco. This storm was nearly
stationary.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1840 6703 1839 6693 1834 6683 1814 6685
1814 6693 1806 6691 1800 6686 1796 6687
1796 6721 1800 6720 1801 6716 1804 6720
1807 6718 1809 6720 1816 6718 1820 6715
1837 6726 1841 6716 1838 6714 1845 6707
TIME...MOT...LOC 1818Z 022DEG 2KT 1818 6700
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Aug 30, 10:56 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 30, 10:56 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Juan PR
1156 AM AST Tue Aug 30 2022
...New UPDATE, AVIATION...
.UPDATE...
Issued at 1130 AM AST Tue Aug 30 2022
Streamers are showing low level flow from the east northeast at
the moment. Haze from Saharan dust has reduced visibilities to
8-15 miles across the area. sea breezes are also increasing as
flow gradually becomes more northeast today through Thursday. Heat
indices are also pushing into the range of 100 to 112 degrees
across many lower elevation stations. Drier air is just outside
the forecast area and will be moving into the area during the next
24 hours to continue the trend of diminishing shower and
thunderstorm activity. No changes to the POP grids at this time,
and minor adjustments to temperatures have been made.
&&
.SYNOPSIS...
Issued at 355 AM AST Tue Aug 30 2022
Drier air with Saharan dust is expected to gradually move in
today. However, afternoon showers and thunderstorms are still
expected today. The winds are also expected to shift to a more
easterly direction, with ENE winds by late this afternoon,
continuing into Wednesday. Due to a SFC high pressure across the
western Atlantic and the tropical disturbance close to 50W that is
expected to move NW and remain to the NE of the Leeward Islands.
Heat index values are expected to be above normal again today,
with northern to western PR having the highest values which could
range between 108 and 111 degrees. Therefore a heat advisory is
in effect today. Tranquil marine conditions are expected today.
&&
.SHORT TERM...Today through Thursday...
Lingering moisture will continue over the area today, mostly in the
form of patchy moisture streaming across the islands. This will help
to support shower activity. However, drying is expected later in the
day, starting around midday int the east, and in the late afternoon
for some western portions of the region. This drying will occur as
the wind direction shifts, becoming more northeasterly over the
region. This shift will likely result in the afternoon convection
drifting southward somewhat. As such, early afternoon convection
will likely be concentrated over western and interior portions of
Puerto Rico, with southwestern areas possibly affected by late
afternoon.
Drier air will remain in place over the region through at least
Wednesday. Patchy moisture with near-normal precipitable water
values will still help to maintain a typical shower pattern over the
region. However, shower activity will be less than in previous days.
Mid-level ridging will remain in place through the period, providing
stability, which will also inhibit convective activity across the
region. During this time, the 500 hPa temperature is forecast to
warm, reflecting this increased stability. At the upper-levels, a
trough is expected to strengthen to the north/northeast of the
region, and then settle over the area late Wednesday into Thursday.
This could help promote some instability over the region, but its
impact could be limited with the mid-level ridge remaining in place.
Around midday on Thursday, a band of near-normal moisture is
forecast to arrive. This looks to be some moisture off of an old,
decayed frontal boundary pushed ahead of what is currently Invest
91L, the disturbance being tracked by the NHC with a medium to high
chance for formation over the next 2 to 5 days. As an aside, it is
worth noting that that disturbance is forecast to pass by the area
to the northeast, with limited impacts to the islands. But back to
within the short-term period, an increase in shower activity is
expected with this weak band of moisture for the second half of the
day on Thursday, with lingering moisture into the night. This
activity will be in a typical pattern; the northeasterly flow will
persist over the region, and as such the peak in afternoon
convection will affect southwestern and interior portions of Puerto
Rico. There is also the potential for streamer activity in the east,
though it is unlikely to affect the San Juan metro area given the
wind direction (though passing showers will still be a concern
there).
On the whole, decreasing shower activity is expected into midweek,
followed by a modest increase in activity for Thursday. Above normal
temperatures will continue today, and heat indices to near 110 are
anticipated. As such, a Heat Advisory is in effect for most of the
northern coast of Puerto Rico, from San Juan and vicinity westward,
as well as along the northern half of the western coast of Puerto
Rico.
&&
.LONG TERM...Friday through Tuesday...
There is now more agreement among the different model guidance and
also from one run to another. Overall, it seems as though the
expected weather in the long term will still be generally due to
local effects and diurnal heating. This means that the afternoon
convection is likely to occur in areas of sea breeze convergence.
The current Invest 91L is forecast to strengthen and move to the
NW, staying well to the NE of the local islands by Friday night,
then north of the local islands through the weekend into early
next week. With this track, we will remain in a relative dry slot
with light winds. Thus, the locally induced shower activity
expectation in the afternoons. There is however an increase in
moisture that is forecast for Monday, which may increase the
coverage of the shower activity across the local islands, but this
increase in moisture will be short lived, as drier air makes a
return on Tuesday.
&&
.AVIATION...
(12Z TAFS)
Generally VFR conditions are expected across all
aerodromes for the next 24 hours. VCSH are expected to have
limited to no operational impacts at aerodromes. Afternoon
convection will shift southward later in the afternoon, and SHRA
may enter the vcnty of TJPS. Sfc winds 10-15 mph from the ENE with
sea breeze variations, less than 10 kt in land breezes from
30/22-31/13Z and NE-ENE 10-18 kt aft 31/13Z with some hir gusts in
sea breezes. Max winds ENE 21 kt arnd FL150.
&&
.MARINE...
Issued at 355 AM AST Tue Aug 30 2022
Marine conditions are expected to be tranquil today with seas up
to 4 feet and winds up to 15 knots. There is also a low risk of of
currents across all of the local beaches. These marine conditions
will improve further by tomorrow, as lighter winds are expected.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Heat Advisory until 4 PM AST this afternoon for PRZ001-005-008-
010.
VI...None.
&&
SHORT TERM...WS
LONG TERM....LIS
AVIATION...ICPHazardous weather outlook, Aug 30, 4:21 AM CDT, 9 hours before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 440 AM AST martes 30 de agosto de 2022 AMZ710>745-PRZ001>013-310845- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 440 AM AST martes 30 de agosto de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes. .DIA UNO...Hoy y esta noche .Rayos...Tronadas de aisladas a dispersas son posibles a traves de sectores del noroeste e interior de Puerto Rico, asi como el area metropolitana de San Juan. Este atento a las tronadas en su area y preparese para refugiarse. .Lluvia Excesiva...Acumulacion de agua en carreteras y areas de drenaje deficiente a traves de sectores del oeste e interior de Puerto Rico, asi como el area metropolitana de San Juan y el noreste de Puerto Rico. Inundaciones, si alguna, seran localizadas en areas que pudieran experimentar escorrentias rapidas con lluvia fuerte. .Calor Excesivo...Indices de calor entre 108-111 grados a traves del norte y noroeste de Puerto Rico. El agotamiento por calor es posible con una exposicion prolongada. Indices de calor en exceso de 102 grados tambien son posibles a traves de la mayoria de las areas de elevacion baja de las islas. Insolacion es posible. .DIAS DOS HASTA EL SIETE...miercoles a lunes Independientemente de una disminucion en la humedad, los efectos locales mantendran el potencial de lluvia excesiva y tronadas aisladas para sectores de las islas. Se espera un aumento en la humedad el lunes, lo cual pudiera aumentar estos riesgos. Se pronostica la llegada de una marejada, aumentando el riesgo de corrientes marinas, con riesgo de moderado a alto para la mayoria de las playas locales para el domingo. El riesgo de calor excesivo disminuira manana, pero aun se esperan indices de calor de sobre 102 grados para algunas areas de elevacion baja. .Comunicado sobre informacion reportada por observadores... No sera necesaria la activacion de los observadores. AMZ715-725-VIZ001-002-310845- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 440 AM AST martes 30 de agosto de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .DIA UNO...Hoy y esta noche .Calor Excesivo...Indices de calor entre 102-107 grados a traves de Santa Cruz. El agotamiento por calor es posible con una exposicion prolongada. .DIAS DOS HASTA EL SIETE..miercoles a lunes Se pronostica la llegada de una marejada, aumentando el riesgo de corrientes marinas, con riesgo de moderado a alto para la mayoria de las playas locales para el domingo. Se espera un aumento en la humedad el lunes, lo cual pudiera aumentar el potencial de lluvia fuerte y actividad de tronadas a traves de las islas. .Comunicado sobre informacion reportada por observadores... No sera necesaria la activacion de los observadores.
In the hours before
Special weather statement, Aug 30, 12:11 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service San Juan PR
111 PM AST Tue Aug 30 2022
PRZ006-007-009>011-301815-
Mayaguez and Vicinity PR-Central Interior PR-Western Interior PR-
Southwest PR-Ponce and Vicinity PR-
111 PM AST Tue Aug 30 2022
...Strong thunderstorms will impact municipalities across the
southern coastal hills of Puerto Rico through 215 PM AST...
At 110 PM AST, strong thunderstorms were located near San German
and Ponce, moving west at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 1840 6703 1832 6680 1838 6642 1833 6636
1832 6621 1824 6627 1810 6622 1794 6639
1799 6646 1801 6677 1794 6693 1797 6699
1795 6722 1801 6716 1804 6720 1821 6715
1836 6727 1841 6716 1838 6714 1846 6706
TIME...MOT...LOC 1710Z 078DEG 4KT 1814 6704
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ICPSpecial weather statement, Aug 30, 12:19 PM CDT, 1 hour 2 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
111 PM AST martes 30 de agosto de 2022
...Una tronada fuerte esta afectando afectara los municipios a
traves las montanas del sur de Puerto Rico hasta las 215 PM AST...
A las 110 PM AST, una tronada fuerte estaba localizada entre San
German y Ponce, moviendose hacia el oeste de 5 mph.
PELIGRO...Vientos en rafaga de hasta 40 nudos, granizo pequeno y
relampagos frecuentes de nube al suelo.
FUENTE...Indicado por el Radar.
IMPACTOS...Espere danos menores a las ramas de arboles, objetos que
se muevan con el viento no asegurados.
MEDIDAS DE PRECAUCION/PREPARATIVOS...
Las personas que se encuentran en el exterior deben buscar refugio
inmediatamente. Enseres electricos no deberian utilizarse a menos
que sea en una emergencia.
&&
TAMANO MAXIMO DE GRANIZO...0.25
PULGADAS RAFAGA DE VIENTO MAXIMA...40 MPH
ICP/ERG/LISSpecial weather statement, Aug 30, 1:14 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service San Juan PR
214 PM AST Tue Aug 30 2022
PRZ006-007-301915-
Central Interior PR-Ponce and Vicinity PR-
214 PM AST Tue Aug 30 2022
...A strong thunderstorm will impact portions of Ponce, Morovis,
Orocovis, Adjuntas, Yauco, Villalba, Jayuya, and Penuelas
Municipalities through 315 PM AST...
At 211 PM AST, a strong thunderstorm was over Jayuya, Villalba and
Ponce. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 1830 6657 1822 6653 1828 6638 1821 6635
1809 6647 1802 6633 1795 6638 1799 6646
1798 6671 1801 6677 1797 6681 1796 6686
1815 6692 1814 6686 1817 6683 1811 6673
1814 6667
TIME...MOT...LOC 1811Z 022DEG 3KT 1814 6656
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CAMSpecial weather statement, Aug 30, 1:18 PM CDT, 3 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
111 PM AST martes 30 de agosto de 2022
...Una tronada fuerte esta afectando los municipios a
traves las montanas del sur de Puerto Rico hasta las 215 PM AST...
A las 110 PM AST, una tronada fuerte estaba localizada entre San
German y Ponce, moviendose hacia el oeste de 5 mph.
PELIGRO...Vientos en rafaga de hasta 40 nudos, granizo pequeno y
relampagos frecuentes de nube al suelo.
FUENTE...Indicado por el Radar.
IMPACTOS...Espere danos menores a las ramas de arboles, objetos que
se muevan con el viento no asegurados.
MEDIDAS DE PRECAUCION/PREPARATIVOS...
Las personas que se encuentran en el exterior deben buscar refugio
inmediatamente. Enseres electricos no deberian utilizarse a menos
que sea en una emergencia.
&&
TAMANO MAXIMO DE GRANIZO...0.25
PULGADAS RAFAGA DE VIENTO MAXIMA...40 MPH
ICP/ERG/LISSpecial weather statement, Aug 30, 1:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
221 PM AST Tue Aug 30 2022
PRZ009>011-301915-
Mayaguez and Vicinity PR-Western Interior PR-Southwest PR-
221 PM AST Tue Aug 30 2022
...A strong thunderstorm will impact portions of the Municipalities
in Western Interior, West and Southwestern Puerto Rico through 315
PM AST...
At 218 PM AST, a strong thunderstorm was over the municipalities of
Las Marias, Maricao, Sabana Grande and Anasco. This storm was nearly
stationary.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1840 6703 1839 6693 1834 6683 1814 6685
1814 6693 1806 6691 1800 6686 1796 6687
1796 6721 1800 6720 1801 6716 1804 6720
1807 6718 1809 6720 1816 6718 1820 6715
1837 6726 1841 6716 1838 6714 1845 6707
TIME...MOT...LOC 1818Z 022DEG 2KT 1818 6700
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CAMSpecial weather statement, Aug 30, 1:21 PM CDT, 0 minutes before
Comunicado Especial sobre las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 214 PM AST martes 30 de agosto de 2022 ...Una tronada fuerte esta afectando los municipios de Ponce, Morovis, Orocovis, Adjuntas, Yauco, Villalba, Jayuya, y Penuelas hasta las 315 PM AST... A las 211 PM AST, una tronada fuerte estaba localizada sobre Jayuya, Villalba y Ponce. Esta tronada esta cerca de estacionaria. PELIGRO...Vientos en rafaga de hasta 40 nudos, granizo pequeno y relampagos frecuentes de nube al suelo. FUENTE...Indicado por el Radar. IMPACTOS...Espere danos menores a las ramas de arboles, objetos que se muevan con el viento no asegurados. MEDIDAS DE PRECAUCION/PREPARATIVOS... Las personas que se encuentran en el exterior deben buscar refugio inmediatamente. Enseres electricos no deberian utilizarse a menos que sea en una emergencia. && TAMANO MAXIMO DE GRANIZO...0.25 PULGADAS RAFAGA DE VIENTO MAXIMA...40 MPH CAM/RVT/ERG/LIS
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:13 AM CDT | Heat Advisory | JSJ | 12 hr | |
| Aug 30, 12:11 PM CDT | Special Weather Statement | JSJ | 64 min | |
| Aug 30, 12:26 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 30, 1:14 PM CDT | Special Weather Statement | JSJ | 61 min | |
| Aug 30, 2:35 PM CDT | Special Marine Warning | JSJ | 40 min |
Nearby
Special Weather Statements in Puerto Rico, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.